Advertisement

Can osteoporosis drugs cause jaw problems?

In some patients who have taken certain osteoporosis medications, a condition known as osteonecrosis of the jaw (also called ONJ) has been reported. Osteonecrosis of the jaw is a rare but serious condition that can cause severe damage to the jawbone. If you have osteoporosis or are at high risk for bone breaks, the benefits of these medications greatly outweigh the low risk of developing osteonecrosis of the jaw.

Continue Learning about Living With Osteoporosis

How do I manage my osteoporosis on a daily basis?
Audrey K. Chun, MDAudrey K. Chun, MD
The following are some suggestions to help you manage osteoporosis: Get enough calcium -- dietary ...
More Answers
How can fractures from osteoporosis be prevented?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Nutrition, exercise and lifestyle factors can help prevent fractures. Calcium and vitamin D are impo...
More Answers
How people with osteoporosis prevent falls?
Debra Fulghum Bruce PhDDebra Fulghum Bruce PhD
It is estimated that one-third of all persons 60 years old and older suffer falls each year - fa...
More Answers
Osteoporosis Drugs May Also Fight Cancer
Osteoporosis Drugs May Also Fight Cancer

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.